Alert archive / Tennessee / River Flood Advisories in 2015

River Flood Advisory 2, NWS Nashville, TN

February 22, 2015Davidson County, Williamson County, Tennessee

NWS Nashville, TN issued this river flood advisory at Feb 22, 2015, 4:39 AM CST for Davidson County, Williamson County, Tennessee. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2015, 4:39 AM CST (10:39 UTC)
Expired
Feb 23, 2015, 7:13 AM CST
In force
27 hr
Issued by
NWS Nashville, TN

Counties Davidson County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 34 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Harpeth River at Bellevue (BELT1). The gauge peaked at 15.41 ft at Feb 22, 2015, 2:00 PM CST.

actionminormoderate102002/2202/2302/24
Action stage
14 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03433500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

091 
WGUS84 KOHX 221039
FLSOHX
Flood Advisory
National Weather Service Nashville TN
439 AM CST SUN FEB 22 2015

 
...The National Weather Service in Nashville, Tn has issued a flood advisory for
the following rivers in Middle Tennessee...

  Harpeth River At Bellevue AFFECTING Davidson and Williamson Counties 

.The Harpeth River at Bellevue affecting Davidson and Williamson Counties is expected
to remain above action stage...cresting near 16.0 feet this morning...and falling
below action stage later this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC037-187-222239-
/O.NEW.KOHX.FL.Y.0002.150222T1039Z-150223T2234Z/
/BELT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
439 AM CST SUN FEB 22 2015

The National Weather Service in Nashville, Tn has issued a
* Flood Advisory for
  The Harpeth River At Bellevue
* At 03AM Sunday the stage was 14.3 feet.
* Flood stage is 20.0 feet.
* The river will continue to rise to near 15.9 feet by this morning.
* At 16.0 feet...Portions of the Harpeth River Greenway may be covered with 
  water and impassable, and the access road and the parking lot to the Harpeth 
  River State Park are completely inundated.
* At 14.0 feet...Portions of the Harpeth River Greenway begin to be inundated, 
  and water begins to inundate the parking lot of the Harpeth River State Park 
  at Highway 100.
$$
31
2 follow-up statements
789 
WGUS84 KOHX 222230
FLSOHX
Flood Advisory
National Weather Service Nashville TN
430 PM CST SUN FEB 22 2015

 
...The flood advisory continues for the Harpeth River...

  Harpeth River At Bellevue AFFECTING Davidson and Williamson Counties 
 
.Between 2 and 3 inches of rain and sleet and snow fell across the basin over 
the last 36 hours along with pre-existing snow and ice melt, which has caused
a significant rise on the Harpeth River. The  Harpeth River at Bellevue is 
just beginning to crest and should fall below action stage around midnight
tonight. Images from social media show the entrance to the Harpeth River 
Greenway is currently under water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC037-187-231030-
/O.CON.KOHX.FL.Y.0002.000000T0000Z-150223T2234Z/
/BELT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
430 PM CST SUN FEB 22 2015

The Flood Advisory continues for
  The Harpeth River At Bellevue
* Until Monday afternoon.
* At 04PM Sunday the stage was 15.4 feet.
* Flood stage is 20.0 feet.
* The river will continue to rise to near 15.5 feet by this evening.
* The river will continue to fall to near 11.3 feet by tomorrow morning.
* At 16.0 feet...Portions of the Harpeth River Greenway may be covered with 
  water and impassable, and the access road and the parking lot to the Harpeth 
  River State Park are completely inundated.
* At 14.0 feet...Portions of the Harpeth River Greenway begin to be inundated, 
  and water begins to inundate the parking lot of the Harpeth River State Park 
  at Highway 100.

$$
278 
WGUS84 KOHX 231313
FLSOHX
Flood Advisory
National Weather Service Nashville TN
713 AM CST MON FEB 23 2015

 
...The flood advisory is cancelled for the Harpeth River...
 
  Harpeth River At Bellevue AFFECTING Davidson and Williamson Counties
 
The Harpeth River at Bellevue has fallen below action stage and will
continue to fall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC037-187-231343-
/O.CAN.KOHX.FL.Y.0002.000000T0000Z-150223T2234Z/
/BELT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
713 AM CST MON FEB 23 2015

The Flood Advisory is cancelled for
  The Harpeth River At Bellevue
* At 06AM Monday the stage was 9.1 feet.
* Flood stage is 20.0 feet.
* The river will continue to fall to near 6.0 feet by tomorrow morning.

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Feb 22, 3:29 AM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Feb 22, 3:29 AM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
329 AM CST SUN FEB 22 2015

.DISCUSSION...

.SHORT TERM(TODAY THRU TUES NT)...
RAINFALL HAS ENDED ACROSS THE MID STATE BUT LOW LEVEL MOISTURE IS
EXPECTED TO CONTINUE. LIFT WILL BE VERY WEAK SO WILL JUST INCLUDE
A CHANCE OF DRIZZLE FOR TODAY. AS FOR THE FLOOD WATCH...SOME OF
OUR RIVER POINTS AND STREAMS ARE STILL IN QUESTION AND THUS WILL
KEEP THE FLOOD WATCH GOING UNTIL AT LEAST 12Z. WE WILL PROBABLY
EXTEND THAT AS WE APPROACH 6 AM LATER THIS MORNING. AREAS OF
FOG...SOME FREEZING FOG NORTH...WILL BE POSSIBLE INTO EARLY
MORNING.

OTHERWISE...OVER THE NEXT 48 TO 72 HOURS...SEVERAL GULF SYSTEMS WILL
PASS ALONG THE DEEP SOUTH. SOME OF THE MOISTURE COULD GET INTO OUR
AREA TONIGHT SO WE WILL INCLUDE LOW CHANCE OF SNOW. CERTAINLY...A
VERY MILD NUISANCE COMPARED TO WHAT WE HAVE BEEN THROUGH.

FOR TEMPERATURES OVER THE NEXT FEW DAYS...A COLD PATTERN WILL BE
WITH US ONCE AGAIN. WITH THE GULF SYSTEMS PASSING WELL TO OUR
SOUTH...AN OVERALL NORTHERLY SFC FLOW WILL BE ENFORCED AS CANADIAN
HIGH PRESSURE CONTINUES TO EXERT ITS INFLUENCE ACROSS A LARGE SNOW
PACK COVERED AREA TO OUR NORTH.

.LONG TERM(WED THRU SAT)...
00Z SUN CONSENSUS MODEL RUNS ALL IN ALL ADVERTISING SIMILAR TO THE
00Z SAT CONSENSUS MODEL RUNS WITH THE NEXT CHANCE OF PCPN BEING THIS
UPCOMING WEEKEND...AS INCREASED MOISTURE AND AN UPPER LEVEL
DISTURBANCE MOVES ACROSS THE MID STATE. TEMPS STILL EXPECTED TO BE
BELOW NORMAL WITH A WARM UP TOWARD THE WEEKEND AS UPPER LEVEL FLOW
BECOMES MORE SWLY PRONOUNCED...BUT STILL TEMPS EXPECTED A FEW
DEGREES BELOW SEASONAL NORMAL VALUES EVEN THEN. THE COLDEST TEMPS
ARE EXPECTED ON FRI MORNING...MAINLY IN THE TEENS...AS INFLUENCES OF
UPPER MIDWEST/CANADIAN HIGH PRESSURE BASED SYSTEM WORKS INTO MID
STATE. BELIEVE THAT THERE MAY BE A SLIGHT CHANCE OF A RAIN/SNOW
MIXTURE FRI EVENING...TRANSITIONING TO A SLIGHT CHANCE OF SNOW AFTER
MIDNIGHT FRI NIGHT...THEN TRANSITIONING QUICKLY INTO A CHANCE OF
RAIN ON SAT. THIS PATTERN OF AN EVENING MIX...TO AFTER MIDNIGHT
SNOW...TO RAIN IS EXPECTED SAT NIGHT...SUN...AND EVEN INTO SUN NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      39  19  29  18 /  10  20  10  10
CLARKSVILLE    36  14  26  14 /  10  20  05  10
CROSSVILLE     40  19  30  17 /  10  30  10  10
COLUMBIA       41  22  32  20 /  10  30  10  10
LAWRENCEBURG   41  24  33  20 /  10  30  20  10
WAVERLY        38  16  28  16 /  10  20  05  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL NOON CST TODAY FOR TNZ005>011-023>034-056>066-
075-077>080.

&&

21/31
Hazardous weather outlook, Feb 21, 6:20 PM CST, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
620 PM CST SAT FEB 21 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-230030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
620 PM CST SAT FEB 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT.

HEAVY RAINS FROM TODAY...PLUS MELTING SNOW AND ICE...ARE CREATING
FLOOD PROBLEMS AROUND MIDDLE TENNESSEE. EVEN WITH THE RAIN
ENDING...THESE FLOOD PROBLEMS WILL LIKELY PERSIST. A FLOOD WATCH
HAS BEEN ISSUED THROUGH SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAVY RAIN...ON TOP OF ACCUMULATED ICE AND SNOW THAT WILL MELT AS
SUNDAY MORNING PROGRESSES...MAY LEAD TO CONTINUED FLOODING ACROSS
THE MID-STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT ANY FLOODING PROBLEMS THEY MAY HAVE TO THE NATIONAL
WEATHER SERVICE IN NASHVILLE.

27

In the hours before

Special weather statement, Feb 22, 1:15 AM CST, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
115 AM CST SUN FEB 22 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-221700-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...
JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...
BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...
SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...WAYNESBORO...
LAWRENCEBURG...PULASKI
115 AM CST SUN FEB 22 2015

...SLICK ROADS EXPECTED TO DEVELOP AGAIN THIS MORNING...

AS TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S TO LOWER
30S AS THE EARLY MORNING HOURS PROGRESS...WET AND SLUSHY ROADS
FROM THE MELTED ICE AND SNOW WILL REFREEZE THIS MORNING...CAUSING
SLICK ROADWAYS. MOTORISTS ARE ENCOURAGED TO EXERCISE CAUTION WHEN
TRAVELING THROUGH SUNDAY MORNING.

IN ADDITION TO THE POTENTIAL FOR BLACK ICE...PATCHY FREEZING FOG
MAY ALSO DEVELOP. VISIBILITIES MAY DROP BELOW ONE MILE AT TIMES
AND MAY ALSO RESULT IN A THIN GLAZE OF ICE ON ELEVATED AND METAL
SURFACES.

TEMPERATURES WILL WARM ABOVE FREEZING BY ACROSS THE ENTIRE MID
STATE BY NOON ON SUNDAY.

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 6:15 PM CSTAreal Flood AdvisoryOHXHickman, Lewis, Maury, Perry, Williamson10 hr
Feb 21, 9:07 PM CSTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Hickman, Houston, Humphreys and 8 more6 hr
Feb 21, 9:47 PM CSTRiver Flood WarningOHXCheatham24 hr
Feb 21, 10:30 PM CSTRiver Flood WarningOHXHickman14 hr
Feb 22, 2:55 AM CSTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Hickman, Houston, Humphreys and 10 more9 hr
Feb 22, 3:41 AM CSTAreal Flood AdvisoryOHXBedford, Cannon, Clay, Coffee, Cumberland, Davidson and 16 more8 hr
Feb 22, 3:57 AM CSTAreal Flood AdvisoryOHXHickman, Lewis, Maury, Perry, Williamson8 hr
Feb 22, 4:26 AM CSTRiver Flood AdvisoryOHXPerry36 hr
Feb 22, 7:04 AM CSTRiver Flood AdvisoryOHXMontgomery31 hr
Feb 22, 7:16 AM CSTRiver Flood AdvisoryOHXMontgomery, Robertson12 hr
Feb 22, 7:25 AM CSTRiver Flood AdvisoryOHXHickman51 hr
Feb 22, 7:32 AM CSTRiver Flood WarningOHXPerry45 hr
Feb 22, 7:48 AM CSTRiver Flood AdvisoryOHXGiles23 hr

Nearby

River Flood Advisories in Tennessee, 2015Every river flood advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.